MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor introducer sheath was being used in an abdominal-aortogram run-off procedure via contralateral approach and placed in the left common femoral artery.It was reported that, the physician put the dilator into the sheath before removing it and when pulling out the sheath it snapped in two.When the sheath separated it stayed on the dilator and was able to be removed from the patient.The patients anatomy was reportedly not tortuous or calcified.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.A flexor introducer sheath was returned for investigation with a partially inserted dilator.The sheath tubing was separated into two segments that were connected by exposed coiling.The proximal tubing measured 16.4 cm, followed by 4.8 cm of coiling.The distal tubing segment measured 31.9 cm.Both tubing segments had accordion-like damage and stretched tubing.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each sheath is 100% inspected and verified prior to release.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6978419
Report Number1820334-2017-03683
Device Sequence Number1130325
Product Code DYB
UDI-Device Identifier00827002098091
UDI-Public(01)00827002098091(17)200804(10)8118343
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-38-45-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1